Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 76, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 28, 2004, 10:09 PM CDT for Lincoln County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2004, 10:09 PM CDT (03:09 UTC)
- Expired
- May 28, 2004, 10:45 PM CDT
- In force
- 36 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 85 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 380 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 3590 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 290309 SVRLBF NEC111-290345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1007 PM CDT FRI MAY 28 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 1045 PM CDT * AT 959 PM CDT...A TRAINED WEATHER SPOTTER AT THE GERALD GENTLEMAN POWER STATION NEAR SUTHERLAND REPORTED DESTRUCTIVE THUNDERSTORM WINDS OF 70 MPH. THIS STORM WAS LOCATED NEAR SUTHERLAND...OR ABOUT 18 MILES WEST OF NORTH PLATTE...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HERSHEY AROUND 1020 PM CDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4138 10124 4100 10120 4121 10061 4139 10078 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:10 PM CDT, 6 hours 59 minutes earlier.
Area forecast discussion, May 28, 3:10 PM CDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
310 PM CDT FRI MAY 28 2004
.DISCUSSION...
THE ETA40 SEEMS TO BE ON TRACK WITH THE 18Z SURFACE FEATURES
AND THE INSTABILITY AND MOISTURE.
THE BEST CHANCE OF THUNDERSTORMS TONIGHT WILL BE EAST OF THE DRY
LINE AND ALONG THE WARM FRONT. THERE IS ENOUGH LIFT IN WESTERN
NEBRASKA TO PRODUCE ISOLATED THUNDERSTORMS.
FOR SATURDAY AND SATURDAY NIGHT, THE ETA40 INDICATES LOW LEVEL
CONVERGENCE AND WARM ADVECTION ALONG THE SURFACE FRONT THROUGH
CENTRAL AND EASTERN NEBRASKA. THE MOISTURE AND INSTABILITY IS
EXPECTED TO BE OVER EASTERN NEBRASKA. THE SPC OUTLOOK AREA FITS
THIS PATTERN NICELY.
FOR SUNDAY THROUGH WEDNESDAY MORNING, I HAVE MADE ONLY MINOR
ADJUSTMENTS TO THE CURRENT FORECAST. TEMPERATURES ARE LIKELY TO BE
AT OR A LITTLE BELOW SEASONAL NORMALS IN THE WAKE OF THE FRONT.
THE GFSLR AND ECMWF BOTH INDICATE A BOUNDARY SETTING UP ACROSS
CENTRAL KANSAS OR SOUTHERN NEBRASKA WEDNESDAY. CONVERGENCE AND WARM
ADVECTION ALONG THE BOUNDARY WILL PROVIDE AMPLE LOW LEVEL FORCING
WITH ADDITIONAL UPPER SUPPORT FROM DIVERGENCE, ELEVATED 2D-
FRONTOGENESIS, AND CYCLONIC VORTICITY ADVECTION THE 850MB BASED
LIFTED INDICES IN KANSAS ARE EXPECTED TO RANGE FROM -4C TO -6C. ALSO,
IN KANSAS AND SOUTHERN NEBRASKA SPECIFIC HUMIDITY RUNNING 6-12G/KG
AND CONDENSATION PRESSURE DEFICITS LESS THAN 100MB IN KANSAS
INDICATES THAT MOISTURE IS AVAILABLE SO, THERE IS A FAIRLY HIGH
PROBABILITY THAT AT LEAST SCATTERED THUNDERSTORMS WILL DEVELOP OVER
SOUTHERN NEBRASKA WEDNESDAY NIGHT AND CONTINUE IN THE WEST AND NORTH
ALONG THE INVERTED TROUGH THROUGH FRIDAY. AT THIS TIME, I WILL GO
WITH 20-40 PERCENT.
&&
.SYNOPSIS...
THE 17Z GOES DERIVED PRODUCTS INDICATE TOTAL PRECIPITABLE WATER
OF 22MM TO 26MM PLUME AND LIFTED INDICES OF -2C TO -4C NORTH AND EAST
OF A VTN-MHN-BBW LINE. AT THE SURFACE, THE 18Z HAND ANALYSIS SHOWED
THE DRY LINE WEST OF VALENTINE, NORTH PLATTE AND HOLDREGE WITH
DEWPOINTS AOA 50F EAST OF IT. A SURFACE WARM FRONT WAS ALSO PRESENT
ACROSS NORTHERN AND EASTERN NEBRASKA.
&&
.LBF...WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SPRINGERHazardous weather outlook, May 28, 3:56 PM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 PM CDT FRI MAY 28 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-291101- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 356 PM CDT FRI MAY 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS NORTHEASTERN PORTIONS OF THE OUTLOOK AREA...MAINLY NORTH AND EAST OF A LINE FROM SPRINGVIEW...TO BURWELL. MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND POSSIBLY STRONG WINDS. JUST SOUTH AND EAST OF THE SAME LINE SOME ISOLATED THUNDERSTORMS ARE POSSIBLE BUT THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY...A COLD FRONT WILL LIFT ACROSS THE OUTLOOK AREA DURING THE LATE MORNING HOURS. THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA ON SATURDAY. AS THE FRONT MOVES INTO EASTERN PORTIONS OF THE OUTLOOK AREA DURING THE DAY...SOME SEVERE THUNDERSTORMS WILL DEVELOP. RIGHT NOW...THE BEST POTENTIAL FOR SEVERE WEATHER STILL EXISTS EAST OF A LINE FROM SPENCER TO BURWELL. IN THESE AREAS...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. WITH STRONG LOW LEVEL SHEAR IN PLACE...AN ISOLATED TORNADO CANNOT BE RULED OUT EAST OF THE PREVIOUSLY MENTIONED LINE. AFTER SATURDAY...THE WEATHER PATTERN WILL BECOME MORE TRANQUIL WITH NO SEVERE WEATHER ANTICIPATED. ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON ACROSS THE EASTERN THIRD OF THE PANHANDLE. THUNDERSTORMS ARE ALSO POSSIBLE LATE NEXT WEEK AS A FEW WEAK WAVES MOVE THROUGH THE UPPER FLOW. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND ON SATURDAY AFTERNOON. CAB
In the hours before
Special weather statement, May 28, 10:00 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1000 PM CDT FRI MAY 28 2004 NEZ006-007-010-028-029-290315- BOYD NE-GARFIELD NE-HOLT NE-KEYA PAHA NE-WHEELER NE- INCLUDING THE CITIES OF...BURWELL...ONEILL...SPENCER AND SPRINGVIEW 951 PM CDT FRI MAY 28 2004 ...THE SEVERE THUNDERSTORM WATCH IN EFFECT FOR BOYD...KEYA PAHA...GARFIELD...HOLT...KEYA PAHA...AND WHEELER COUNTIES...WAS ALLOWED TO EXPIRE AT 10 PM MDT... SHOWERS AND THUNDERSTORMS WILL BE MOVING INTO THE AREA INTO THE EARLY MORNING HOURS. AT THIS TIME NO SEVERE WEATHER IS ANTICIPATED. KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:44 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 61 min |
| May 29, 4:25 PM CDT | Tornado Warning | LBF | Custer, Lincoln | 35 min |
| May 29, 4:57 PM CDT | Tornado Warning | LBF | Custer, Lincoln | 63 min |
| May 29, 5:06 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 54 min |
| May 29, 5:19 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 56 min |
| May 29, 5:24 PM CDT | Tornado Warning | LBF | Loup | 36 min |
| May 29, 5:33 PM CDT | Tornado Warning | LBF | Holt | 27 min |
| May 29, 5:50 PM CDT | Tornado Warning | LBF | Custer | 55 min |
| May 29, 5:55 PM CDT | Tornado Warning | LBF | Logan, Loup | 35 min |
| May 29, 5:57 PM CDT | Tornado Warning | LBF | Holt | 33 min |
| May 29, 6:24 PM CDT | Tornado Warning | LBF | Logan | 66 min |
| May 29, 6:27 PM CDT | Tornado Warning | LBF | Blaine | 33 min |
| May 29, 6:31 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 29 min |
| May 29, 6:32 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 58 min |
| May 29, 6:43 PM CDT | Tornado Warning | LBF | Custer | 32 min |
| May 29, 6:51 PM CDT | Flash Flood Warning | LBF | Holt | 3 hr |
| May 29, 6:56 PM CDT | Tornado Warning | LBF | Blaine | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.